Alert archive / Oregon / High Wind Warnings in 2009
High Wind Warning 5, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Nov 4, 2009, 3:06 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Nov 5, 2009, 10:00 AM PST. It was in force for 12 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 4, 2009, 3:06 PM PST (23:06 UTC)
- In effect from
- Nov 5, 2009, 10:00 AM PST
- Expired
- Nov 5, 2009, 9:59 PM PST
- In force
- 12 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 8:00 PM PST | NON-TSTM WND GST 60 | 4 Ne Gold Beach, OR | SUSTAINED WIND REPORTEDLY 40-45 MPH THURSDAY EVENING. ALSO 1.50 INCHES OF RAIN DURING THE 24 HOUR PERIOD ENDING AT 5 AM PST FRIDAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 042306 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 306 PM PST WED NOV 4 2009 ...GUSTY SOUTH WINDS TO AFFECT PORTIONS OF SOUTHERN OREGON AND NORTHERN CALIFORNIA THURSDAY... .A STRONG COLD FRONT WILL BRING GUSTY SOUTH WINDS WITH GUSTS TO 60 MPH ON THE SOUTHERN OREGON COAST THURSDAY MORNING...TAPERING OFF THURSDAY NIGHT. IN THE SHASTA VALLEY...AND ACROSS SOUTH-CENTRAL OREGON AND FAR NORTHWEST CALIFORNIA...GUSTY SOUTH TO SOUTHWEST WINDS WILL ALSO DEVELOP WITH GUSTS TO 45 MPH THURSDAY. ORZ021-022-051200- /O.UPG.KMFR.HW.A.0003.091105T1200Z-091106T0600Z/ /O.NEW.KMFR.HW.W.0005.091105T1800Z-091106T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 306 PM PST WED NOV 4 2009 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH WINDS WILL INCREASE TO 35 TO 45 MPH LATE THURSDAY MORNING WITH OCCASIONAL GUSTS TO 60 MPH. WINDS WILL BE STRONGEST NEAR SHORE WITH POSSIBLE GUSTS TO 80 MPH AROUND CAPE BLANCO. GUSTY WINDS WILL CONTINUE THROUGH MOST OF THURSDAY BEFORE TAPERING OFF THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS IMMINENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER ARE ANTICIPATED. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ081-051200- /O.NEW.KMFR.WI.Y.0014.091105T2100Z-091106T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 306 PM PST WED NOV 4 2009 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PST THURSDAY. SOUTH TO SOUTHEAST WINDS OF 25 TO 30 MPH WILL DEVELOP IN THE SHASTA VALLEY BY THURSDAY AFTERNOON. GUSTS TO 45 MPH ARE EXPECTED INTO THURSDAY EVENING...DIMINISHING BY 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 25 TO 35 MPH OR GUSTS TO 45 MPH ARE EXPECTED. USE CAUTION DRIVING HIGH PROFILE VEHICLES AND SECURE OUTDOOR ITEMS. && $$ CAZ085-ORZ031-051200- /O.NEW.KMFR.WI.Y.0014.091105T2100Z-091106T0600Z/ MODOC COUNTY-CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...LAKEVIEW 306 PM PST WED NOV 4 2009 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PST THURSDAY. SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP THURSDAY AFTERNOON AND CONTINUE INTO THURSDAY EVENING. WINDS WILL DIMINISH THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 25 TO 35 MPH OR GUSTS TO 45 MPH ARE EXPECTED. USE CAUTION DRIVING HIGH PROFILE VEHICLES AND SECURE OUTDOOR ITEMS. && $$ STAVISH
3 follow-up statements
000 WWUS76 KMFR 051005 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 205 AM PST THU NOV 5 2009 ...GUSTY SOUTH WINDS TO AFFECT PORTIONS OF SOUTHERN OREGON AND NORTHERN CALIFORNIA TODAY... .A COLD FRONT WILL BRING STRONG SOUTH WINDS TO THE SOUTH OREGON COAST TODAY. GUSTY SOUTH TO SOUTHEAST WINDS ARE ALSO EXPECTED IN THE SHASTA VALLEY THROUGH THIS EVENING. IN ADDITION...GUSTY SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON OVER LAKE AND MODOC COUNTIES. ORZ021-022-052300- /O.CON.KMFR.HW.W.0005.091105T1800Z-091106T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 205 AM PST THU NOV 5 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. SOUTH WINDS WILL INCREASE TO 35 TO 45 MPH LATE THIS MORNING WITH OCCASIONAL GUSTS TO 60 MPH. WINDS WILL BE STRONGEST NEAR SHORE WITH POSSIBLE GUSTS TO 80 MPH AROUND CAPE BLANCO. GUSTY WINDS WILL CONTINUE THROUGH MOST OF THE DAY BEFORE TAPERING OFF TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS IMMINENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER ARE ANTICIPATED. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ081-052300- /O.EXT.KMFR.WI.Y.0014.091105T1005Z-091106T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 205 AM PST THU NOV 5 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED IN THE SHASTA VALLEY THROUGH THIS EVENING. WINDS WILL DIMINISH AFTER 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 25 TO 35 MPH OR GUSTS TO 45 MPH ARE EXPECTED. USE CAUTION DRIVING HIGH PROFILE VEHICLES AND SECURE OUTDOOR ITEMS. && $$ ORZ031-052300- /O.EXT.KMFR.WI.Y.0014.091105T2100Z-091106T1500Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 205 AM PST THU NOV 5 2009 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM PST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM PST FRIDAY. SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. WINDS WILL DIMINISH EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 25 TO 35 MPH OR GUSTS TO 45 MPH ARE EXPECTED. USE CAUTION DRIVING HIGH PROFILE VEHICLES AND SECURE OUTDOOR ITEMS. && $$ CAZ085-052300- /O.CON.KMFR.WI.Y.0014.091105T2100Z-091106T0600Z/ MODOC COUNTY- INCLUDING THE CITY OF...ALTURAS 205 AM PST THU NOV 5 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. WINDS WILL DIMINISH AFTER 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 25 TO 35 MPH OR GUSTS TO 45 MPH ARE EXPECTED. USE CAUTION DRIVING HIGH PROFILE VEHICLES AND SECURE OUTDOOR ITEMS. && $$ SPILDE
000 WWUS76 KMFR 052250 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 250 PM PST THU NOV 5 2009 ...GUSTY SOUTH WINDS CONTINUE TO AFFECT PORTIONS OF SOUTHERN OREGON AND NORTHERN CALIFORNIA TODAY... .A COLD FRONT WILL BRING STRONG SOUTH WINDS TO THE SOUTH OREGON COAST THROUGH EARLY FRIDAY. GUSTY SOUTH TO SOUTHEAST WINDS ARE ALSO EXPECTED IN THE SHASTA VALLEY THROUGH THIS EVENING. IN ADDITION...GUSTY SOUTHWEST WINDS WILL CONTINUE TO IMPACT AREAS EAST OF THE CASCADES THROUGH FRIDAY MORNING. ORZ021-022-060600- /O.CON.KMFR.HW.W.0005.000000T0000Z-091106T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 250 PM PST THU NOV 5 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTH WINDS WILL CONTINUE AT 35 TO 45 MPH WITH OCCASIONAL GUSTS TO 60 MPH. WINDS WILL BE STRONGEST NEAR SHORE WITH POSSIBLE GUSTS TO 80 MPH AROUND CAPE BLANCO. GUSTY WINDS WILL CONTINUE THROUGH THE REST OF THE DAY BEFORE TAPERING OFF TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS IMMINENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER ARE ANTICIPATED. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ030-060700- /O.EXA.KMFR.WI.Y.0014.000000T0000Z-091106T1500Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER 250 PM PST THU NOV 5 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM PST FRIDAY. SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS AFTERNOON AND THROUGH TONIGHT. WINDS WILL DIMINISH EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 25 TO 35 MPH OR GUSTS TO 45 MPH ARE EXPECTED. USE CAUTION DRIVING HIGH PROFILE VEHICLES AND SECURE OUTDOOR ITEMS. && $$ CAZ081-060600- /O.CON.KMFR.WI.Y.0014.000000T0000Z-091106T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 250 PM PST THU NOV 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED IN THE SHASTA VALLEY THROUGH THIS EVENING. WINDS WILL DIMINISH AFTER 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 25 TO 35 MPH OR GUSTS TO 45 MPH ARE EXPECTED. USE CAUTION DRIVING HIGH PROFILE VEHICLES AND SECURE OUTDOOR ITEMS. && $$ CAZ085-060600- /O.CON.KMFR.WI.Y.0014.000000T0000Z-091106T0600Z/ MODOC COUNTY- INCLUDING THE CITY OF...ALTURAS 250 PM PST THU NOV 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS AFTERNOON AND INTO THIS EVENING. WINDS WILL DIMINISH AFTER 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 25 TO 35 MPH OR GUSTS TO 45 MPH ARE EXPECTED. USE CAUTION DRIVING HIGH PROFILE VEHICLES AND SECURE OUTDOOR ITEMS. && $$ ORZ031-060700- /O.CON.KMFR.WI.Y.0014.000000T0000Z-091106T1500Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 250 PM PST THU NOV 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY. SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS AFTERNOON AND THROUGH TONIGHT. WINDS WILL DIMINISH EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 25 TO 35 MPH OR GUSTS TO 45 MPH ARE EXPECTED. USE CAUTION DRIVING HIGH PROFILE VEHICLES AND SECURE OUTDOOR ITEMS. && $$ NK
000 WWUS76 KMFR 060559 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 959 PM PST THU NOV 5 2009 ORZ021-022-060700- /O.CAN.KMFR.HW.W.0005.000000T0000Z-091106T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 959 PM PST THU NOV 5 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. $$ ORZ030-060700- /O.CAN.KMFR.WI.Y.0014.000000T0000Z-091106T1500Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER 959 PM PST THU NOV 5 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. $$ CAZ081-085-060700- /O.CAN.KMFR.WI.Y.0014.000000T0000Z-091106T0600Z/ CENTRAL SISKIYOU COUNTY-MODOC COUNTY- INCLUDING THE CITIES OF...YREKA...WEED...ALTURAS 959 PM PST THU NOV 5 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. $$ ORZ031-061400- /O.CON.KMFR.WI.Y.0014.000000T0000Z-091106T1500Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 959 PM PST THU NOV 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY. SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH TONIGHT. WINDS WILL DIMINISH EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 25 TO 35 MPH OR GUSTS TO 45 MPH ARE EXPECTED. USE CAUTION DRIVING HIGH PROFILE VEHICLES AND SECURE OUTDOOR ITEMS. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Nov 4, 2:53 PM PST, 13 minutes earlier.
Area forecast discussion, Nov 4, 2:53 PM PST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
253 PM PST WED NOV 4 2009
.DISCUSSION...AN ACTIVE WEATHER PATTERN IS UNDERWAY FOR THE
NORTHWEST AS A DEEP UPPER TROUGH CENTERED ALONG 135W APPROACHES THE
COAST. MOST OF THE ENERGY WITH THE TROUGH AS IT MOVES INLAND LATE
TONIGHT THROUGH THURSDAY WILL SPLIT NORTH AND SOUTH OF OUR REGION...
AND THUS HAVE CUT BACK SOME POPS AND QPF AMOUNTS THURSDAY...MAINLY
FROM THE ROGUE VALLEY SOUTH AND EAST.
THE MAIN PUNCH WITH THIS STORM WILL BE WINDS. WEVE UPGRADING THE
COASTAL HIGH WIND WATCH TO A WARNING BUT WE ARE STARTING IT A
LITTLE LATER...AT 18Z THURSDAY AS THE MODEL COMPROMISE INDICATES
THE STRONGER WINDS WILL WAIT A BIT FROM PREVIOUS THINKING.
ALSO...WEVE GONE AHEAD AND ISSUED A WIND ADVISORY FOR THE SHASTA
VALLEY AND EAST SIDE AS GUSTY SOUTH TO SOUTHWEST WINDS ARE
EXPECTED TO DEVELOP THURSDAY AND CONTINUE INTO THURSDAY NIGHT AS
THE COLD FRONT APPROACHES. THE FRONT MAKES IT THROUGH THE EAST
SIDE BY FRIDAY AFTERNOON BUT WILL LINGER OVER THE SOUTHERN EDGE OF
THE WARNING AREA.
MOST LOCATIONS WILL GET MEASURABLE RAIN WITH THIS STORM...HEAVIEST
OVER THE WEST SIDE TERRAIN...WITH SNOW LEVELS LIKELY REMAINING ABOVE
THE PASSES. THEN...POST FRONTAL ONSHORE FLOW WILL PROVIDE SHOWERS
LINGERING THROUGH SATURDAY AS ANOTHER COLD FRONT ARRIVES IN THE
WESTERLY FLOW ALOFT. SNOW LEVELS WILL DIP A LITTLE LOWER HERE AND
SOME CONCERN EXISTS FOR A FEW INCHES ON THE CASCADE PASSES.
FOR SUNDAY THROUGH MONDAY...WELL LIKELY SEE A PERIOD OF DRY
WEATHER...BUT NOT DEFINITELY. THE LATEST GFS INDICATES RIDGING AND
DRY WEATHER BUT WEVE GONE WITH A LITTLE WETTER IDEA (MEANING WERE
CONTINUING WITH SOME RAIN CHANCES OVER THE WEST) AS THE ENSEMBLE
MEAN AND EC CONTINUE TO INDICATE A FAIR CHANCE OF SOME RAIN EACH
DAY...WITH SHOWERS LINGERING EARLY SUNDAY AND SOME UNCERTAINTY IN
THE TIMING OF ANOTHER FRONT COMING LATER MONDAY. THE FRONT IS MOST
LIKELY TO COME IN MONDAY NIGHT WITH ANOTHER UPPER TROUGH DIGGING
OVER THE NW INTO WEDNESDAY. STAVISH
&&
.AVIATION...COASTAL STRATUS COMING NORTH INTO THE COAST WITH IFR
CLOUD DECKS AND SOME MVFR VIS. THIS WILL CONTINUE INTO THE
OVERNIGHT. INLAND...VFR WEATHER SHOULD PREVAIL THROUGH LATE TONIGHT.
LOCAL IFR PATCHES ARE POSSIBLE FOR THE ROGUE AND UMPQUA VALLEYS FROM
10Z-15 THURSDAY...HOWEVER WITH THE SOUTH WINDS DEVELOPING...
SIGNIFICANT FOG IS CERTAINLY LESS LIKELY. LATE MORNING THROUGH
AFTERNOON AND EVENING THURSDAY BRINGS OBSCURING TERRAIN AND
WIDESPREAD MVFR WITH RAIN SPREADING WEST TO EAST ACROSS THE
REGION.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 10 AM TO 10 PM PST THURSDAY FOR ORZ021-
ORZ022.
WIND ADVISORY FROM 1 PM TO 10 PM PST THURSDAY FOR ORZ031.
CA...WIND ADVISORY FROM 1 PM TO 10 PM PST THURSDAY FOR CAZ081-CAZ085.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 AM
PST THURSDAY FOR PZZ350-PZZ356.
HAZARDOUS SEAS WARNING FROM 4 AM THURSDAY TO 8 AM PST SUNDAY FOR
PZZ350-PZZ356.
GALE WARNING FROM 8 AM TO 10 PM PST THURSDAY FOR PZZ350-PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST THURSDAY
FOR PZZ350-PZZ356.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 1 AM PST THURSDAY FOR
PZZ370-PZZ376.
HAZARDOUS SEAS WARNING FROM 1 AM THURSDAY TO 8 AM PST SUNDAY FOR
PZZ370-PZZ376.
GALE WARNING FROM 1 AM TO 10 PM PST THURSDAY FOR PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 AM PST THURSDAY
FOR PZZ370-PZZ376.
09/14/14Hazardous weather outlook, Nov 4, 6:25 AM PST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 625 AM PST WED NOV 4 2009 ORZ021-022-051600- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 625 AM PST WED NOV 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH IS IN EFFECT BEGINNING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE HIGH WIND WATCH WILL BE IN EFFECT UNTIL LATE THURSDAY EVENING. PLEASE SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Nov 4, 2:22 PM PST, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 222 PM PST WED NOV 4 2009 ORZ021-022-052300- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BROOKINGS...HARBOR...GOLD BEACH 222 PM PST WED NOV 4 2009 ...HEAVY SURF EXPECTED ALONG THE OREGON COAST FRIDAY THROUGH SUNDAY... HEAVY WEST TO NORTHWEST SWELL WILL MOVE TO THE OREGON COAST FRIDAY...AND THIS WILL GENERATE HEAVY SURF ALONG THE COAST. BREAKER HEIGHTS WILL INITIALLY BE AROUND 20 FEET FRIDAY MORNING...BUT WILL BUILD RAPIDLY TO AROUND 35 FEET THROUGH THE AFTERNOON INTO FRIDAY EVENING. BREAKERS WILL SUBSIDE TO AROUND 30 FEET SATURDAY NIGHT AND TO 25 FEET ON SUNDAY. THE HEAVIEST SURF WILL BE ON WEST TO NORTHWEST FACING COASTLINES AVOID JETTIES AND OTHER EXPOSED STRUCTURES AS THESE WILL LIKELY BE REGULARLY INUNDATED BY THE HEAVY SURF. THE HEAVY SURF WILL MAKE EXPOSED BEACHES POTENTIALLY DANGEROUS AS WELL. RIP CURRENTS AND LOCALIZED BEACH EROSION ARE LIKELY. STAVISH
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 3:25 AM PST | High Wind Watch | MFR | Coos, Curry, Douglas | 12 hr |
| Nov 4, 8:18 AM PST | Gale Warning | MFR | 37 hr | |
| Nov 4, 8:18 AM PST | Hazardous Seas Warning | MFR | 4 days | |
| Nov 4, 3:06 PM PST | Wind Advisory | MFR | Klamath, Lake | 40 hr |
| Nov 4, 3:41 PM PST | Marine Weather Statement | MFR | 24 hr |
Nearby
High Wind Warnings in Oregon, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.